Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 11, 2012, 11:35 AM CDT for Brazoria County, Fort Bend County, Harris County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2012, 11:35 AM CDT (16:35 UTC)
- Expired
- Mar 11, 2012, 12:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 39 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS54 KHGX 111635
SVRHGX
TXC039-157-201-111700-
/O.NEW.KHGX.SV.W.0037.120311T1635Z-120311T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1135 AM CDT SUN MAR 11 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
EASTERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
CENTRAL HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL NOON CDT
* AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JERSEY VILLAGE TO BELLAIRE TO 13 MILES SOUTHWEST OF MANVEL...
OR ALONG A LINE EXTENDING FROM JERSEY VILLAGE TO BELLAIRE TO 12
MILES NORTH OF ANGLETON...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO THE MEDICAL CENTER...RELIANT PARK...MINUTE MAID PARK...
HOBBY AIRPORT...HERMAN PARK...THE GALLERIA...BUSH-INTERCONTINENTAL
AIRPORT...WEST UNIVERSITY PLACE...SPRING VALLEY...SOUTHSIDE
PLACE...SOUTH HOUSTON...PINEY POINT VILLAGE...PEARLAND...MISSOURI
CITY...KINGWOOD...JACINTO CITY...HUNTERS CREEK VILLAGE...HUMBLE...
HOUSTON...HEDWIG VILLAGE...GALENA PARK...FRESNO...CLOVERLEAF...
BUNKER HILL VILLAGE...BROOKSIDE VILLAGE...ALVIN AND ALDINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2952 9522 2944 9523 2922 9556 2964 9556
2991 9559 3004 9531 3003 9530 3003 9526
3011 9516 2986 9515
TIME...MOT...LOC 1633Z 242DEG 32KT 2999 9553 2969 9546
2936 9545
$$2 follow-up statements
538
WWUS54 KHGX 111655
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1155 AM CDT SUN MAR 11 2012
TXC157-111705-
/O.CAN.KHGX.SV.W.0037.000000T0000Z-120311T1700Z/
FORT BEND TX-
1155 AM CDT SUN MAR 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR FORT BEND COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED OR MOVED OUT OF THE
AREA.
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2944 9523 2934 9538 2973 9539 2998 9545
3003 9532 3003 9525 3010 9517 2980 9516
TIME...MOT...LOC 1655Z 242DEG 32KT 3007 9537 2977 9530
2944 9529
$$
TXC039-201-111700-
/O.CON.KHGX.SV.W.0037.000000T0000Z-120311T1700Z/
HARRIS TX-BRAZORIA TX-
1155 AM CDT SUN MAR 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
BRAZORIA AND HARRIS COUNTIES...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF BUSH-INTERCONTINENTAL AIRPORT TO
MINUTE MAID PARK TO MANVEL...OR ALONG A LINE EXTENDING FROM SPRING TO
HOUSTON TO MANVEL...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALVIN...SOUTH HOUSTON...KINGWOOD...JACINTO CITY...HUMBLE...GALENA
PARK AND CLOVERLEAF
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2944 9523 2934 9538 2973 9539 2998 9545
3003 9532 3003 9525 3010 9517 2980 9516
TIME...MOT...LOC 1655Z 242DEG 32KT 3007 9537 2977 9530
2944 9529
$$431
WWUS54 KHGX 111701
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1201 PM CDT SUN MAR 11 2012
TXC039-201-111711-
/O.EXP.KHGX.SV.W.0037.000000T0000Z-120311T1700Z/
HARRIS TX-BRAZORIA TX-
1201 PM CDT SUN MAR 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR BRAZORIA AND HARRIS COUNTIES
HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED ALTHOUGH WIND GUSTS
OF 30 TO 40 MPH ARE STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2944 9523 2934 9538 2973 9539 2998 9545
3003 9532 3003 9525 3010 9517 2980 9516
TIME...MOT...LOC 1655Z 242DEG 32KT 3007 9537 2977 9530
2944 9529
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 10:31 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 11, 10:31 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1031 AM CDT SUN MAR 11 2012
.UPDATE...
ONLY CHANGES THIS MORNING WERE TO TREND POPS DOWNWARD SLIGHTLY
THIS AFTERNOON. LARGE AREA OF SHOWERS AND THUNDERSTORMS IS MOVING
INTO OUR WESTERN COUNTIES THIS MORNING WITH THE BACK EDGE OF THE
PRECIPITATION ALONG THE I-35 CORRIDOR. MOST OF THIS ACTIVITY
APPEARS TO BE ELEVATED BUT WE MAY SEE SOME ISOLATED SURFACE BASED
STORMS IN AREAS WHERE LOW LEVEL WINDS REMAIN BACKED. OVERALL SEVERE
THREAT LOOKS TO BE ISOLATED THIS MORNING AND SHOULD GRADUALLY COME
TO AN END BY MID AFTERNOON. BACK EDGE OF THE PRECIPITATION LOOKS
TO ARRIVE IN OUR WESTERN COUNTIES SHORTLY AFTER 18Z WITH RAIN
CHANCES GRADUALLY COMING TO AN END FROM WEST TO EAST THROUGH EARLY
EVENING. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 57 78 64 78 / 100 10 10 10 20
HOUSTON (IAH) 73 62 80 63 79 / 100 20 20 10 20
GALVESTON (GLS) 68 64 71 64 74 / 80 30 20 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
&&
DISCUSSION...38
AVIATION/MARINE...46Hazardous weather outlook, Mar 11, 7:19 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 719 AM CDT SUN MAR 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-121230- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 719 AM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT...TO OCCASIONALLY MODERATE...RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON. RAINFALL TOTALS OF UP TO AN INCH...WITH ISOLATED AMOUNTS OF BETWEEN 1 TO 2 INCHES ARE POSSIBLE ALONG AND NORTH OF A LINE FROM MADISONVILLE TO HUNTSVILLE TO LIVINGSTON. SMALL HAIL AND BRIEF GUSTY WINDS WILL OCCUR WITHIN TODAY'S STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 11, 9:43 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
943 AM CDT SUN MAR 11 2012
TXZ195-197-111515-
BURLESON-WASHINGTON-
943 AM CDT SUN MAR 11 2012
...STRONG THUNDERSTORM MOVING TOWARD BRENHAM...
AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF BRENHAM...MOVING NORTHEAST AT 40
MPH.
PEA SIZE HAIL...WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...QUARRY...
INDEPENDENCE...BURTON AND BRENHAM.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3048 9637 3041 9630 3039 9630 3036 9628
3037 9625 3026 9615 3007 9646 3007 9650
3018 9663
TIME...MOT...LOC 1443Z 226DEG 42KT 3019 9647Special weather statement, Mar 11, 10:16 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1016 AM CDT SUN MAR 11 2012
TXZ196>198-111600-
BRAZOS-GRIMES-WASHINGTON-
1016 AM CDT SUN MAR 11 2012
...STRONG THUNDERSTORM MOVING INTO BRAZOS AND GRIMES COUNTIES...
AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF NAVASOTA...MOVING NORTHEAST
AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE
LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WASHINGTON...ROANS
PRAIRIE...RICHARDS...MILLICAN...CARLOS...BEDIAS...ANDERSON AND
NAVASOTA.
AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3083 9596 3058 9582 3048 9582 3022 9615
3035 9630
TIME...MOT...LOC 1516Z 226DEG 39KT 3035 9614Special weather statement, Mar 11, 10:59 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1059 AM CDT SUN MAR 11 2012 TXZ199-212-213-227-236-237-111700- BRAZORIA-FORT BEND-HARRIS-MATAGORDA-MONTGOMERY-WALLER- 1059 AM CDT SUN MAR 11 2012 ...STRONG THUNDERSTORMS MOVING INTO HARRIS...FT BEND AND BRAZORIA COUNTIES... AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF KATY TO SWEENY...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL ALSO BE MONITORED FOR ANY STRENGTHENING. STAY TUNED FOR ANY WARNINGS SHOULD THEY BECOME NECESSARY. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROSHARON... MEMORIAL...JULIFF...DAMON...CHOCOLATE BAYOU...ADDICKS...WEST UNIVERSITY PLACE...WEST COLUMBIA...TOWN WEST...TOMBALL...THOMPSONS... THE WOODLANDS...SWEENY...SUGAR LAND...STAFFORD...SPRING VALLEY... ROSENBERG...RICHWOOD...RICHMOND...PINEY POINT VILLAGE...PECAN GROVE...PEARLAND...MISSOURI CITY...MISSION BEND...MEADOWS...MANVEL... LIVERPOOL...LAKE JACKSON...KATY...JERSEY VILLAGE...IOWA COLONY... HUNTERS CREEK VILLAGE...HOUSTON...HILSHIRE VILLAGE...FULSHEAR... FRESNO...FIRST COLONY...CHATEAU WOODS...BUNKER HILL VILLAGE... BONNEY...BELLAIRE...BAILEY'S PRAIRIE...ARCOLA...ANGLETON...ALVIN AND ALDINE. GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED. LAT...LON 3022 9542 2916 9517 2888 9572 2995 9597 TIME...MOT...LOC 1558Z 221DEG 31KT 3000 9591 2911 9568
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:41 PM CST | Special Weather Statement | HGX | Montgomery | 49 min |
| Mar 10, 6:55 PM CST | Special Weather Statement | HGX | Brazos | 50 min |
| Mar 11, 8:53 AM CDT | Marine Dense Fog Advisory | HGX | 7 hr | |
| Mar 11, 9:43 AM CDT | Special Weather Statement | HGX | Washington | 32 min |
| Mar 11, 10:16 AM CDT | Special Weather Statement | HGX | Grimes | 44 min |
| Mar 11, 10:59 AM CDT | Special Weather Statement | HGX | Brazoria, Fort Bend, Harris | 61 min |
| Mar 11, 12:05 PM CDT | Special Weather Statement | HGX | Chambers, Liberty, Polk, San Jacinto | 55 min |
| Mar 11, 12:51 PM CDT | Areal Flood Advisory | HGX | Polk | 3 hr |
| Mar 11, 1:18 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, San Jacinto | 84 min |
| Mar 11, 3:13 PM CDT | Special Marine Warning | HGX | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.